Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 135, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2011, 6:10 PM CDT for Red Willow County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 20, 2011, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 128 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:00 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
041
WUUS53 KGLD 202310
SVRGLD
NEC145-210015-
/O.NEW.KGLD.SV.W.0135.110620T2310Z-110621T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 715 PM CDT
* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF MCCOOK...AND WAS MOVING SOUTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
DANBURY.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 84 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4017 10030 4000 10037 4000 10068 4001 10076
4008 10076 4028 10063
TIME...MOT...LOC 2310Z 023DEG 5KT 4016 10054
WIND...HAIL 60MPH 1.00IN
$$
050What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:43 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 20, 3:43 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT MON JUN 20 2011
.SHORT TERM (TONIGHT-WEDNESDAY)...
239 PM MDT MON JUN 20 2011
TONIGHT THE UPPER LEVEL TROUGH WHICH HAS BROUGHT RAINFALL AND SEVERE
WEATHER TO THE CWA WILL CONTINUE TO LIFT NORTHEAST. MODELS STILL
NOT AGREEING ON THE EXACT LOCATION OF THE 700MB LOW...BUT ARE IN
GOOD AGREEMENT WITH THE 500MB LOW. FAVORED NAM AND RUC AS THESE TWO
SEEMED TO HAVE THE BEST HANDLE ON THE MOVEMENT OF THE MIDLEVEL
TROUGH OUT OF COLORADO. DURING THE EVENING HOURS THE ENTIRE CWA
COULD STILL SEE RAINFALL. THE BEST CHANCES WILL BE OVER THE
NORTHEAST PARTS OF THE AREA WHICH ARE CLOSEST TO THE DYNAMICS OF THE
UPPER LOW. THE CHANCES THEN DECREASE TO THE SOUTHWEST AS THOSE
AREAS ARE FURTHER AWAY FROM THE BETTER DYNAMICS FOR LIFT. OVERNIGHT
THE CHANCES DECREASE TO THE NORTHEAST AS THE UPPER LOW CONTINUES TO
MOVE OUT OF THE CWA. WINDS WILL BE STRONG DUE TO THE TIGHT PRESSURE
GRADIENT IN PLACE OVER THE CWA. KEPT THE FLASH FLOOD WATCH FOR THE
NORTHWEST CWA GOING AS THAT AREA HAS CONTINUED TO RECEIVE
RAINFALL THROUGH THE DAY.
TUESDAY THE WINDS WILL STRENGTHEN IN THE MORNING SIMILAR IN
STRENGTH TO MONDAY. STRENGTH OF THE WINDS LOOKS TO BE WELL INTO
ADVISORY CRITERIA. DUE TO CURRENT ADVISORY ALREADY IN PLACE...WILL
HOLD OFF ISSUING A NEW ADVISORY. THE LAST OF THE RAINFALL SHOULD
EXIT THE NORTHEAST PART OF THE CWA BY LATE MORNING. DURING THE
AFTERNOON THERE IS SOME INSTABILITY AND UPPER LEVEL LIFTING OVER
THE NORTHEASTERN CWA. INCLUDED A SLIGHT CHANCE FOR THIS AREA IN
CASE THE ENVIRONMENT IS STILL ABLE TO SUPPORT SOME STORM
DEVELOPMENT.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WINDS WILL BE LIGHTER...WITH
SOME BREEZY WINDS WEDNESDAY OVER THE EASTERN CWA.
TEMPERATURES THROUGH THE SHORT TERM WILL BE NEAR NORMAL.
.LONG TERM (THURSDAY-MONDAY)...
239 PM MDT MON JUN 20 2011
THE UPPER LEVEL TROUGH THAT HAS BROUGHT RAIN AND SEVERE WEATHER TO
THE CWA WILL BE EAST OF THE CWA AT THE BEGINNING OF THIS PERIOD.
FOLLOWING THE EXITING TROUGH WILL BE AN UPPER LEVEL RIDGE. THIS
RIDGE WILL DOMINATE THE WEATHER THROUGH THE LONG TERM AS IT
PROGRESSES FROM THE GREAT BASIN AND MOVES SOUTHEAST...WITH THE
NORTHERN PERIPHERY OF THE RIDGE OVER THE CWA. AS A RESULT THIS
PERIOD WILL BE DRY FOR THE MOST PART. HOWEVER THERE WILL BE SOME
SLIGHT CHANCES FOR RAINFALL SATURDAY AND SUNDAY AS SOME LOW LEVEL
MOISTURE MOVES INTO THE AREA COINCIDENT WITH LIFTING FROM MINOR
UPPER LEVEL DISTURBANCES MOVING ALONG THE EDGE OF THE RIDGE.
TEMPERATURES WILL BE NEAR NORMAL.
JTL
&&
.AVIATION...
1135 AM MDT MON JUN 20 2011
FOR THE 18Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA AS THE UPPER LEVEL LOW MOVES ACROSS THE REGION. CEILINGS
WILL CONTINUE TO REMAIN MVFR THROUGH ABOUT 12Z...BECOMING VFR
WITH A SCATTERED MIDLEVEL DECK THROUGH AFTER 12Z. WINDS WILL
BECOME STRONG THROUGH THE REST OF THE AFTERNOON AND THROUGH THE
OVERNIGHT HOURS. SOME GUSTS MAY APPROACH 45 TO 50KTS AT KGLD WITH
30 TO 38KTS AT KMCK. WINDS WILL DECREASE SLIGHTLY AFTER
06-07Z...BUT STILL REMAIN GUSTY THROUGH THE REST OF THE PERIOD.
PMM
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR KSZ001.
WIND ADVISORY UNTIL 6 AM MDT /7 AM CDT/ TUESDAY FOR KSZ001-013-
014-027>029-041-042.
NE...HIGH WIND WARNING UNTIL 5 PM CDT THIS AFTERNOON FOR NEZ080-081.
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT FOR
NEZ079-080.
CO...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ090.
WIND ADVISORY UNTIL 6 AM MDT TUESDAY FOR COZ090>092.
&&Hazardous weather outlook, Jun 20, 4:02 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 302 PM MDT MON JUN 20 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211930- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 302 PM MDT MON JUN 20 2011 /402 PM CDT MON JUN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA TODAY BRINGING WIDESPREAD PRECIPITATION. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON...WITH THE POTENTIAL DECREASING IN THE EVENING. LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY STORM THAT FORMS. THERE IS ALSO A SMALL THREAT FOR TORNADOES IN VICINITY OF THE SURFACE LOW...MAINLY EAST OF A MCCOOK TO GOVE LINE. LOCALLY HEAVY RAIN FALL IS POSSIBLE THROUGH THE EVENING HOURS. AS A RESULT THE ENTIRE AREA WILL BE AT RISK OF FLASH FLOODING AS RAIN WILL FALL ON SATURATED TO NEARLY SATURATED SOILS. STRONG WINDS WILL SPREAD ACROSS MUCH OF THE AREA IN THE AFTERNOON AND EVENING. WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL DEVELOP ACROSS THE AREA TUESDAY MORNING AND LAST INTO THE EARLY EVENING. GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA THIS WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 20, 3:17 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
217 PM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 3 S SHARON SPRINGS 38.85N 101.75W
06/20/2011 WALLACE KS LAW ENFORCEMENT
WATER OVER HIGHWAY 27 IN 3 LOCATIONS GENERALLY BETWEEN
MILE MARKERS 134 AND 137
&&
50Special weather statement, Jun 20, 3:29 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 329 PM CDT MON JUN 20 2011 KSZ014-028-029-202100- GOVE-LOGAN-THOMAS- 329 PM CDT MON JUN 20 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF MINGO TO 6 MILES WEST OF THE MONUMENT ROCKS...MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3934 10098 3871 10064 3871 10103 3932 10125 TIME...MOT...LOC 2029Z 270DEG 4KT 3924 10113 3880 10087 ROBINSON
Local storm report, Jun 20, 3:43 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO 2 SSW CALVERT 39.81N 99.77W
06/20/2011 NORTON KS TRAINED SPOTTER
TRAINED SPOTTER LOCATED 6 N NORTON REPORTING SMALLER
TORNADO OUT AHEAD OF MAIN TORNADO LOOKING TO SOUTHEAST.
&&
50Special weather statement, Jun 20, 4:16 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
316 PM MDT MON JUN 20 2011
KSZ002-003-NEZ080-081-202145-
DECATUR-HITCHCOCK-RAWLINS-RED WILLOW-
416 PM CDT MON JUN 20 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA
AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
MCCOOK TO REXFORD...MOVING NORTHWEST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3957 10062 3957 10084 3966 10106 4035 10089
4036 10046
TIME...MOT...LOC 2116Z 120DEG 11KT 4032 10063 3954 10075
ROBINSONLocal storm report, Jun 20, 4:27 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND GST SE ANGELUS 39.19N 100.69W
06/20/2011 E60 MPH SHERIDAN KS TRAINED SPOTTER
&&
50Local storm report, Jun 20, 5:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TORNADO 5 S SELDEN 39.47N 100.57W
06/20/2011 SHERIDAN KS TRAINED SPOTTER
&&
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:25 PM CDT | Tornado Warning | GLD | Hitchcock | 47 min |
| Jun 19, 7:59 PM CDT | Tornado Warning | GLD | Hitchcock, Red Willow | 61 min |
| Jun 19, 8:31 PM CDT | Tornado Warning | GLD | Red Willow | 59 min |
| Jun 19, 8:36 PM CDT | Tornado Warning | GLD | Red Willow | 54 min |
| Jun 19, 11:10 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 52 min |
| Jun 19, 11:45 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 43 min |
| Jun 20, 12:14 AM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 37 min |
| Jun 20, 12:20 AM CDT | Severe Thunderstorm Warning | GLD | Dundy | 55 min |
| Jun 20, 3:56 AM CDT | Flash Flood Watch | GLD | Dundy, Hitchcock | 17 hr |
| Jun 20, 11:47 AM CDT | Special Weather Statement | GLD | Red Willow | 58 min |
| Jun 20, 12:49 PM CDT | Special Weather Statement | GLD | Red Willow | 56 min |
| Jun 20, 2:09 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 51 min |
| Jun 20, 2:44 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 33 min |
| Jun 20, 3:16 PM CDT | High Wind Warning | GLD | Hitchcock, Red Willow | 104 min |
| Jun 20, 4:10 PM CDT | Flash Flood Warning | GLD | Dundy, Hitchcock | 3 hr |
| Jun 20, 5:57 PM CDT | Tornado Warning | GLD | Red Willow | 1 min |
| Jun 20, 6:25 PM CDT | Tornado Warning | GLD | Red Willow | 65 min |
| Jun 20, 6:51 PM CDT | Flash Flood Warning | GLD | Hitchcock, Red Willow | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.